Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 29, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 12, 2008, 11:23 AM EDT for Charlotte County, Halifax County, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2008, 11:23 AM EDT (15:23 UTC)
- Expired
- Apr 12, 2008, 11:47 AM EDT
- In force
- 24 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Charlotte County, VA, Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 124 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 3.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 121523
SVRRNK
VAC037-083-121615-
/O.NEW.KRNK.SV.W.0029.080412T1523Z-080412T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1123 AM EDT SAT APR 12 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTHERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 1215 PM EDT.
* AT 1120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TURBEVILLE...AND MOVING NORTHEAST AT 70 MPH.
* LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
SCOTTSBURG...
DRYBURG...
WYLLIESBURG...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3677 7857 3672 7862 3667 7863 3667 7868
3658 7871 3654 7874 3656 7900 3671 7911
3702 7878 3711 7849 3710 7847
TIME...MOT...LOC 1523Z 242DEG 64KT 3669 7893
$$
JH1 follow-up statement
000
WWUS51 KRNK 121547
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1145 AM EDT SAT APR 12 2008
VAC037-083-121555-
/O.CAN.KRNK.SV.W.0029.000000T0000Z-080412T1615Z/
HALIFAX VA-CHARLOTTE VA-
1145 AM EDT SAT APR 12 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHARLOTTE AND
SOUTHEASTERN HALIFAX COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE COUNTY. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3677 7857 3672 7862 3667 7863 3667 7868
3658 7871 3654 7874 3656 7900 3671 7911
3702 7878 3711 7849 3710 7847
TIME...MOT...LOC 1545Z 242DEG 64KT 3687 7850
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 10:50 AM EDT, 33 minutes earlier.
Area forecast discussion, Apr 12, 10:50 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1050 AM EDT SAT APR 12 2008 .SYNOPSIS... A COLD FRONT WILL MOVE EAST OF THE MOUNTAINS THIS MORNING...AND THEN PUSH EAST OF OUR AREA BY LATE THIS AFTERNOON. MUCH COLDER AIR WILL MOVE IN BEHIND THE FRONT TOWARD SUNDAY MORNING AND LINGER INTO EARLY NEXT WEEK. THERE WILL BE A SLOW MODERATION OF TEMPERATURES BEGINNING MID WEEK. && .NEAR TERM /THROUGH TONIGHT/... COLD FRONT CONTINUES SLOW TO MOVE EAST OF THE MOUNTAINS WITH ANOTHER ROUND OF SVR WX ACROSS THE SE WITH SMALL MESOSCALE FEATURE. EXPECT PRE-FRONTAL TYPE BAND OF CONVECTION TO SLOWLY EDGE FARTHER SE THRU THIS AFTERNOON AS DEEPER WESTERLY FLOW KICKS IN AND DEWPOINTS START TO FALL. THUS WILL GO AHEAD AND UP POPS OVER THE SE THRU EARLY AFTERNOON WITH CHANCE POPS ALONG THE FOOTHILLS AND BASICALLY DRY FAR WEST BEHIND THE FRONT WHERE SOME BREAKS LIKELY. WINDS STARTING TO PICK UP AND SHOULD CONTINUE TO DO SO AS STRONG 85H FLOW ADVECTS IN AND MIXING INCREASES. TWEAKED TEMPS DOWN A LITTLE IN THE WEST OTRW FEW CHANGES TO HIGHS ATTM. OTHERWISE...BATTLE OF AIRMASSES WILL BE IN PLAY TODAY WITH INCREASING COLD ADVECTION TRYING TO OFFSET CONTRIBUTION OF STRONG APRIL INSOLATION ACROSS THE WEST...AND WITH WEAKER COLD ADVECTION NOT ARRIVING ACROSS EASTERN AREAS UNTIL AFTER TIME OF PEAK HEATING. TEMPERATURE CONTRAST BETWEEN WEST AND EAST SHOULD THEREFORE BE QUITE NOTABLE...WITH HIGHS LIKELY TO REMAIN FAIRLY UNIFORM IN THE UPPER 50S ACROSS THE HIGHER TERRAIN OF THE EXTREME WEST...BUT WITH READINGS ONCE AGAIN CLIMBING WELL INTO THE 70S TO NEAR 80F ACROSS THE EXTREME EAST. COLD AIR WILL FINALLY ARRIVE IN EARNEST TONIGHT AS 850 MILLIBAR TEMPERATURES FALL BELOW 0C. COMBINATION OF UPSLOPE FLOW AND INCREASING AND DEEPENING LOWER ATMOSPHERIC MOISTURE REACHING AS HIGH AS THE DENDRITIC LEVEL SHOULD SUPPORT THE DEVELOPMENT OF SOME LIGHT RAIN SHOWERS ACROSS NORMALLY FAVORED UPSLOPE AREAS OF THE WEST...GRADUALLY TRANSITIONING TO SNOW SHOWERS AS THE BOUNDARY LAYER SLOWLY COOLS. EAST OF THE BLUE RIDGE...DOWNSLOPING WINDS SHOULD HELP TO KEEP SKIES PARTLY TO MOSTLY CLEAR. LOWS TONIGHT ACROSS THE WEST SHOULD REMAIN SLIGHTLY ABOVE FREEZING IN MOST AREAS...EXCEPT ACROSS HIGHER ELEVATIONS...DUE TO INSULATING CLOUD COVER...SOMEWHAT MILD BOUNDARY LAYER BEING INFLUENCED BY WARM GROUND...AND A PERSISTENT MIXING WIND. EAST OF THE BLUE RIDGE...READINGS SHOULD NOT FALL OUT OF THE 40S. && .SHORT TERM /SUNDAY THROUGH MONDAY/... MODELS ARE CONSISTENT NOW IN SHOWING THE UPPER LOW AND 500 MB TROUGH SWINGING THROUGH THE CENTRAL APPALACHIANS LATE SUNDAY AFTERNOON...AND ACROSS THE FORECAST AREA SUNDAY NIGHT. THIS BRINGS THE COLD POOL ACROSS THE AREA WITH DEEP MOISTURE AND STEEP LOW LEVEL LAPSE RATES. I EXPECT NUMEROUS SHOWERS IN THE MTNS...AND SCATTERED SHOWERS FURTHER EAST. WITH SUCH COLD TEMPS ALOFT...MOST LOCATIONS WEST OF THE BLUE RIDGE WILL LIKELY SEE SOME SNOW...BUT AIR AND GROUND TEMPS SHOULD BE WARM ENOUGH THAT ONLY ELEVATIONS ABOVE 3000 FEET WOULD SEE MUCH IF ANY ACCUMULATION. I HAVE KEPT ACCUMULATIONS FROM 12Z SUNDAY TO 12Z MONDAY LESS THAN 2 INCHES AND MAINLY IN THE HIGH ELEVATIONS. I KEEP CHC POPS GOING SUNDAY NIGHT AS THAT IS WHEN THE UPPER TROUGH/VORT MAX PASSES BY AND THE MOISTURE IS THE DEEPEST. ON MONDAY...WE LOSE THE MOISTURE ON THE BACK SIDE OF THE PASSING SHORT WAVE/VORT MAX. SO EVEN THOUGH THE UPPER TROUGH AXIS IS STILL WEST OF THE AREA...AND WITH SOME HTG THE LOW LEVEL LAPSE RATES WILL BE EVEN GREATER THAN ON SUNDAY...AROUND 9 DEG C/KM...IT LOOKS LIKE THERE MAY NOT BE ENOUGH LOW LEVEL MOISTURE TO GENERATE SHOWERS. HOWEVER...I STILL THINK THE MODELS ARE OVERDOING THE DRYING AND WITH SUCH STEEP LAPSE RATES THINK IT BEST TO KEEP CHC POPS FOR MOST OF THE FORECAST AREA. AS FOR TEMPS...HAVE STAYED CLOSE TO GUIDANCE THROUGH THE PERIOD FOR HIGH TEMPS. I RAISED LOW TEMPS A FEW DEGREES ABOVE GUIDANCE FOR LOWS SUNDAY NIGHT SINCE IT LOOKS LIKE WE WILL BE CLOUDY AND KEEP MIXING. EVEN WITH RAISING TEMPS SUNDAY NIGHT...MOST AREAS WEST OF THE BLUE RIDGE SHOULD SEE LOWS BELOW FREEZING. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... UPPER TROUGH PROGRESSES TO THE EAST COAST BY TUESDAY MORNING AND WE WILL SEE DRYING FOR THE REST OF THE WEEK. HIGH PRESSURE BUILDS INTO THE AREA TUESDAY AND WEDNESDAY. BY TUESDAY APRIL 15...ALL OF THE EASTERN HALF OF THE CWA WILL BE IN THEIR SPRING GROWING SEASON. LOOKS LIKE WINDS WILL STAY UP ENOUGH MONDAY NIGHT TO KEEP THE FOOTHILLS AND PIEDMONT AREAS FROM DECOUPLING AND DROPPING BELOW FREEZING...THOUGH IT MAY BE CLOSE ENOUGH TO NEED A FREEZE WARNING FOR TUESDAY MORNING. LOOKS LIKE THERE WILL BE A BETTER CHANCE FOR WIDESPREAD FREEZE/FROST IN THE EAST TUESDAY NIGHT/WED MORNING AS THE SFC HIGH PRESSURE MOVES RIGHT OVHD AND THE AIRMASS WILL STILL BE QUITE DRY AND RADIATE WELL. BEGINNING DURING THE DAY WED...THE UPPER RIDGE BUILDS IN BOTH SFC/ALOFT AND TEMPS WILL WARM BACK TO AT OR ABOVE SEASONAL NORMS. NEXT CHANCE OF RAIN MAY NOT COME UNTIL NEXT WEEKEND WITH A COLD FRONT. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... SFC COLD FRONT IS MOVG INTO THE MTNS AT THIS TIME. RADAR SHOWS SHOWERS REMAIN WELL AHEAD OF THE FRONT AND MAY AFFECT ROA...LYH AND DAN THRU THIS MORNING...BRINGING BRIEF MVFR CONDITIONS. OTHERWISE...LOOKING FOR VFR CONDITIONS AT ALL SITES. MAIN CONCERN TODAY WILL BE GUSTY SOUTHWEST WINDS AHEAD OF THE FRONT...AND EVEN STRONGER MORE WESTERLY WINDS BEHIND THE FRONT INTO THE AFTERNOON. WINDS COULD BE SUSTAINED AROUND 15 KNOTS...WITH GUSTS TO 25 KNOTS. TONIGHT...INCREASING COLD ADVECTION AND A RETURN OF MOIST UPSLOPE FLOW WILL RESULT IN A SLOW DETERIORATION OF WEATHER WEST OF THE BLUE RIDGE. STRATOCUMULUS WITH MVFR CEILINGS ARE LIKELY TO ADVECT SOUTHEAST INTO THE WESTERN MOUNTAINS...THEN LINGER THROUGH MONDAY NIGHT BEFORE ARRIVAL OF SURFACE RIDGE AND ANTICYCLONIC FLOW FINALLY ALLOWS FOR WIDESPREAD CLEARING ON TUESDAY. NUMEROUS SHOWERS ARE EXPECTED ACROSS THE MTNS SUNDAY...WITH SCATTERED SHOWERS SUNDAY AFTERNOON AND EVENING FURTHER EAST. THESE SHOWERS WILL HAVE THE POTENTIAL TO BRING PERIODS OF IFR CONDITIONS TO BLF AND LWB...AND LIKELY SOME LIGHT ACCUMULATIONS OF SNOW SUNDAY AFTERNOON AND EVENING. MORE INSTABILITY SHOWERS ARE EXPECTED MONDAY DURING THE DAY AND COULD BRING ANOTHER ROUND OF MVFR TO BLF/LWB. ANY SPILL-OVER INSTABILITY SHOWERS SUNDAY AND MONDAY EAST OF THE BLUE RIDGE SHOULD NOT BE LONG LIVED. SO ONLY BRIEF MVFR CONDITIONS IN SHOWERS ARE POSSIBLE AT KROA...KLYH...AND KDAN. HIGH PRESSURE BUILDING INTO THE AREA TUESDAY WILL BRING AN EXTENDED PERIOD OF IFR THROUGH THE REST OF THE WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/JJ NEAR TERM...JH/WERT SHORT TERM...JJ LONG TERM...JJ/WP AVIATION...JJ/WERT
Hazardous weather outlook, Apr 12, 5:18 AM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 518 AM EDT SAT APR 12 2008 NCZ001-018-VAZ007-009-010-015-WVZ042-043-045-131000- ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER-SUMMERS-GREENBRIER- 518 AM EDT SAT APR 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT MUCH COLDER AIR WILL MOVE INTO THE AREA TONIGHT...ALONG WITH A CHANCE FOR SNOW SHOWERS IN THE HIGHER ELEVATIONS. LIGHT ACCUMULATIONS OF LESS THAN AN INCH ARE POSSIBLE TOWARD SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY COLD AIR WILL CONTINUE TO POUR INTO THE AREA SUNDAY AND MONDAY. THERE WILL BE NUMEROUS SHOWERS SUNDAY AFTERNOON AND EVENING...AND LIKELY SOME ACCUMULATING SNOW IN ELEVATIONS ABOVE 3000 FEET. LOW TEMPERATURES SUNDAY NIGHT...MONDAY NIGHT AND TUESDAY NIGHT ARE EXPECTED TO BE BELOW FREEZING IN MOST LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ002-VAZ011>014-016>020-WVZ044-131000- ALLEGHANY NC-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-MONROE- 518 AM EDT SAT APR 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY COLD AIR WILL POUR INTO THE AREA SUNDAY AND MONDAY. THERE WILL BE SCATTERED TO NUMEROUS SHOWERS SUNDAY AFTERNOON AND EVENING...AND POSSIBLY SOME ACCUMULATING SNOW IN ELEVATIONS ABOVE 3000 FEET. LOW TEMPERATURES SUNDAY NIGHT...MONDAY NIGHT AND TUESDAY NIGHT ARE EXPECTED TO BE BELOW FREEZING IN MOST LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-131000- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 518 AM EDT SAT APR 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY COLD AIR WILL POUR INTO THE AREA SUNDAY AND MONDAY. LOW TEMPERATURES SUNDAY NIGHT...MONDAY NIGHT AND TUESDAY NIGHT ARE EXPECTED TO DROP INTO THE LOWER TO MID 30S. SOME LOCATIONS MAY SEE FROST OR FREEZING TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 12, 8:49 AM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 849 AM EDT SAT APR 12 2008 NCZ003-004-019-020-121345- YADKIN NC-WILKES NC-STOKES NC-SURRY NC- 849 AM EDT SAT APR 12 2008 AT 846 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES NORTHEAST OF TAYLORSVILLE...OR ABOUT 11 MILES SOUTHWEST OF WINDY GAP...MOVING NORTHEAST AT 80 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...WINDY GAP...CLINGMAN AT 855 AM EDT...BROOKS CROSSROADS...BUCK SHOALS AT 900 AM EDT...YADKINVILLE...NEBO AT 905 AM EDT...EAST BEND...SILOAM AT 910 AM EDT...PILOT MOUNTAIN STATE PARK...ARARAT AT 915 AM EDT. GUSTY WINDS TO 45 MPH ALONG WITH BRIEF HEAVY DOWNPOURS WILL ACCOMPANY THESE STORMS. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES. JH
Local storm report, Apr 12, 10:54 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1054 AM EDT SAT APR 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM TSTM WND DMG MADISON 36.39N 79.98W
04/12/2008 ROCKINGHAM NC COUNTY OFFICIAL
TREES BLOCKING MACON DRIVE
1009 AM TSTM WND DMG RUFFIN 36.45N 79.55W
04/12/2008 ROCKINGHAM NC COUNTY OFFICIAL
TREES BLOCKING WEBB ROAD
&&
JWHITELocal storm report, Apr 12, 11:13 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1113 AM EDT SAT APR 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM HAIL 2 NE MAYFIELD 36.54N 79.54W
04/12/2008 E0.88 INCH ROCKINGHAM NC TRAINED SPOTTER
&&
WHPSpecial weather statement, Apr 12, 11:19 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1119 AM EDT SAT APR 12 2008 VAZ058-059-121615- HALIFAX VA-CHARLOTTE VA- 1119 AM EDT SAT APR 12 2008 AT 1116 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TURBEVILLE...MOVING NORTHEAST AT 70 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...SOUTH BOSTON...HALIFAX AT 1125 AM EDT...SCOTTSBURG AT 1130 AM EDT...DRYBURG...STAUNTON RIVER STATE PARK AT 1135 AM EDT...REDOAK...WYLLIESBURG AT 1140 AM EDT...DRAKES BRANCH AT 1145 AM EDT. WIND GUSTS TO 45 MPH MPH ARE POSSIBLE WITH THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
Local storm report, Apr 12, 11:22 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1122 AM EDT SAT APR 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TSTM WND DMG PELHAM 36.50N 79.47W
04/12/2008 CASWELL NC LAW ENFORCEMENT
TREES DOWN ON HOUSES IN PELHAM.
&&
WHPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 9:44 AM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville | 47 min |
| Apr 12, 10:12 AM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 51 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.